Alabama, 2007Drought in Alabama, March 13 to 31, 2007
March 13 to 31, 2007 · NWS HUN · 4 events in 4 counties and zones
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches.|By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week.|A few small grass fires developed during this period, but no known damages or injury reports were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 12, 7:56 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 12, 7:56 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 PM CDT MON MAR 12 2007
.UPDATE...
MAINLY A TEMP UPDATE THIS EVENING. IT WAS A VERY WARM AFTERNOON
(MANY LOCATIONS SEEING A 30-40F DIURNAL CLIMB) WITH READINGS NEARING
80F IN SOME AREAS. THERE WAS A MUCH DEEPER MIXED LAYER THAN
YESTERDAY UP NEAR 700 MB PER 00Z SOUNDINGS AND THE MIPS BL TEMP
PROFILE. THERE IS ALSO A NOTABLE LOW LEVEL MOISTURE
GRADIENT...ESPECIALLY NEAR SURFACE...FROM NASHVILLE TO BIRMINGHAM.
THE BOUNDARY LAYER HAS NOW DECOUPLED WITH CALM WINDS AND RAPID
DRAINAGE COOLING INTO THE VALLEYS...WITH 54F ALREADY AT K4A9 (FORT
PAYNE) AND K3A1 (VINEMONT/CULLMAN APT) AND M50S AT A FEW MESONET
SITES AS WELL OUTSIDE THE URBAN AREAS. A RIDGE-VALLEY SPLIT IS
DEVELOPING WITH ANY FLOW LIGHT E-SE AT THE SURFACE. ALTHOUGH NOT AS
COOL AS THIS MORNING...WILL LOWER VALLEY TEMPS...MAINLY OUR EASTERN
SECTIONS OVERNIGHT. WILL GO WITH 43-47F AT STATIONS LIKE FORT
PAYNE...SCOTTSBORO AND WINCHESTER...WITH READINGS ABOUT 7-12 DEGREES
WARMER ON THE RIDGES/MTNS. DRY FORECAST TUE STILL LOOKS GOOD.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
KULA
Hazardous weather outlook, Mar 12, 12:38 PM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1238 PM CST MON MAR 12 2007
ALZ001>010-016-TNZ076-096-097-131100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1238 PM CST MON MAR 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
DRY CONDITIONS WILL CONTINUE UNTIL LATE ON TUESDAY WHEN A SLOW
MOVING SYSTEM APPROACHES THE AREA FROM THE WEST. THE BEST CHANCE
OF RAIN WITH THIS SYSTEM IS EXPECTED WEDNESDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS CAN BE EXPECTED...AND A STRONGER
THUNDERSTORM CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER
IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
20
Drought, Limestone
- When
- March 13, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.810, -86.981 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
Drought, Madison
- When
- March 13, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
Drought, Jackson
- When
- March 13, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
Drought, Morgan
- When
- March 13, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Morgan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
March, traditionally the wettest month of the year, was instead one of the driest on record in 2007. Rainfall totals were less than two inches across the entire Central Tennessee Valley, with some areas seeing less than an inch. Normal rainfall for March is six to seven inches. |By the end of the month, a significant portion of the area had been downgraded to D3 (Extreme Drought) status on the U.S. Drought Monitor. As a result, NWS Huntsville began issuing the drought statement at least twice per week. A few small grass fires developed during this period, but no known damages or injury reports were received.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, March 13, 20075 deaths · 3 injured · $130,000 · 1 event
- Avalanche in Colorado, March 13, 20072 deaths · $2,000 · 2 events
- Flash Flooding and Flooding in Texas, March 13 to 17, 20071 death · $100,000 · 1.75 in hail · 25 events
- Tornado and Flash Flooding in Texas, March 13 to 14, 2007$30,000 · EF0 · 18 events
- High Surf in Hawaii, March 13 to 15, 200713 events
- Flooding in Wisconsin, March 13 to 14, 20074 events
- Hail and Damaging Winds in Oklahoma, March 13, 200756 kt wind · 4 events
- Drought in Tennessee, March 13 to 31, 20073 events
- Hail in Texas, March 13, 20071 in hail · 3 events
- Heavy Rain in Hawaii, March 13, 20071 event
- Flood in Wisconsin, March 13 to 17, 20071 event
- Hail in Texas, March 13, 20070.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21508, 21509, 21510, 21511.